MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM TI RECON SCREW WITH T25 STARDRIVE 95MM; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM TI RECON SCREW WITH T25 STARDRIVE 95MM; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.003.029
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Complainant part is not expected to be returned for manufacturer review/investigation.Additional 510k code: k040336.(b)(4) used for: the screw was found to be too long postoperatively on x-ray but did not penetrate.The surgeon took the patient back into surgery where the screw were backed out a small amount.Without a lot number, the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
T was reported that the patient was implanted with one (1) recon-nail and two (2) recon-screws during a hip surgery on (b)(6) 2018.It was noticed with the help of post-operative x-rays, that the recon screws seemed too long, so the surgeon brought the patient back to the surgery on (b)(6) 2018 to back the screws out a couple of turns.The surgery was completed successfully without any delay.The patient status was reported to be fine at the end of the procedure.This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device used for treatment, not diagnosis.Event date was when patient was implanted with one (1) recon-nail and two (2) recon-screws during a hip surgery on (b)(6) 2018.Alert date changed to reflect update received from sc.Device used for treatment, not diagnosis.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
6.5MM TI RECON SCREW WITH T25 STARDRIVE 95MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7452558
Report Number2939274-2018-51871
Device Sequence Number13761538
Product Code HSB
UDI-Device Identifier10886982081612
UDI-Public(01)10886982081612
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.003.029
Device Catalogue Number04.003.029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR